MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION FIXED TIBIAL INSERT SC SIZE 4/14MM; FIXED TIBIAL INSERT SEMICONSTRAINED

MEDACTA INTERNATIONAL SA GMK-REVISION FIXED TIBIAL INSERT SC SIZE 4/14MM; FIXED TIBIAL INSERT SEMICONSTRAINED
Model Number 02.07.0414SCF
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25-mar-2021: lot 167087: (b)(4) items manufactured and released on 25-jan-2017.Expiration date: 2022-01-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Visual inspection performed by medacta r&d department: revision surgery after 3 years from implantation of a gmk revision implant due to pain after patient fall.Only tibial insert was revised with a thicker one.X-rays pre-op shows that the tibial insert screw was unscrewed.From visual inspection of the returned explanted components, tibial insert and relative screw don't present any damages and are in compliance with the specifications required.Based on the available information it is not possibile to assess if the cause for unscrewing is related to the patient fall or to factors could had played a role in the event.Clinical evaluation performed by medacta medical affairs department: less than 2 years after revision tka the patient falls and the knee becomes unstable.At revision, the surgeon finds a loose screw.The loose screw may have contributed to give the feeling of instability, but it's also possible that loose ligaments contributed too - in fact, the surgeon changed the insert to a thicker one.We cannot tell if the traumatic episode was the main cause for the adverse event or if it was only a concomitant factor.A full explanation cannot be supplied with certainty.
 
Event or Problem Description
The patient had a unicompartmental knee implanted in 2016 that was revised with medacta implants in 2017.Now, the patient fell on his knee and came in with pain.The metal peg of the inlay has been found unscrewed (after about 3 years and 5 months from the previous surgery).During the last revision surgery, the surgeon changed the insert to a higher one (17mm) and tightened the screw.

Brand Name
GMK-REVISION FIXED TIBIAL INSERT SC SIZE 4/14MM
Common Device Name
FIXED TIBIAL INSERT SEMICONSTRAINED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11575060
Report Number3005180920-2021-00237
Device Sequence Number3460528
Product Code JWH
UDI-Device Identifier07630030817878
UDI-Public07630030817878
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2022
Device Model Number02.07.0414SCF
Device Catalogue Number02.07.0414SCF
Device Lot Number167087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2021
Initial Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR